1. Regolisti G, Cabassi A, Parenti E, et al. Severe hypomagnesemia during long-term treatment with a proton pump inhibitor. Am J Kidney Dis 2010;56:168-74.
2. Gau JT, Yang YX, Chen R, Kao TC. Uses of proton pump inhibitors and hypomagnesemia. Pharmacoepidemiol Drug Saf 2012;21:553-9.
3. U.S. Food and Drug Administration. FDA Drug Safety Communication: Low magnesium levels can be associated with long-term use of Proton Pump Inhibitor drugs (PPIs). U.S. Food and Drug Administration Web site. Accessed at http://www.fda.gov/drugs/drugsafety/ucm245011.htm#Additional_Information_for_Patients on September 13, 2011
Last Review: 04-29-2014
Copyright © 2014 Aisle7. All rights reserved. Aisle7.com
Please read the disclaimer about the limitations of the information provided here. Do NOT rely solely on the information in this article. The Aisle7 knowledgebase does not contain every possible interaction.
The information presented in Aisle7 is for informational purposes only. It is based on scientific studies (human, animal, or in vitro), clinical experience, or traditional usage as cited in each article. The results reported may not necessarily occur in all individuals. For many of the conditions discussed, treatment with prescription or over-the-counter medication is also available. Consult your doctor, practitioner, and/or pharmacist for any health problem and before using any supplements or before making any changes in prescribed medications. Information expires June 2015.
Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.